Alert archive / Maine / Winter Storm Warnings in 2011
Winter Storm Warning 11, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Apr 20, 2011, 3:52 AM EDT for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Apr 20, 2011, 8:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 3:52 AM EDT (07:52 UTC)
- In effect from
- Apr 20, 2011, 8:00 AM EDT
- Expired
- Apr 21, 2011, 12:07 AM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS41 KCAR 200752 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 352 AM EDT WED APR 20 2011 MEZ001-003-004-201600- /O.UPG.KCAR.WS.A.0008.110420T1200Z-110421T0600Z/ /O.NEW.KCAR.WS.W.0011.110420T1200Z-110421T0600Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 352 AM EDT WED APR 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN LATE TODAY AND TONIGHT. * ACCUMULATIONS...5 TO 9 INCHES OF SNOW...THE HIGHEST ACCUMULATIONS WILL BE ACROSS THE HIGHER TERRAIN. UP TO A TENTH OF AN INCH OF ICE IS POSSIBLE. * TIMING...THIS MORNING INTO TONIGHT. * TEMPERATURES...UPPER 20S TO LOWER 30S. * WINDS...EAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...MODERATE IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW, SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-201600- /O.UPG.KCAR.WS.A.0008.110420T1200Z-110421T0600Z/ /O.NEW.KCAR.WW.Y.0032.110420T1200Z-110421T0600Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 352 AM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN LATE TODAY AND INTO TONIGHT. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...THIS MORNING INTO TONIGHT. * TEMPERATURES...IN THE LOWER 30S. * WINDS...EAST 5 TO 10 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW, SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-201600- /O.UPG.KCAR.WS.A.0008.110420T1200Z-110421T0600Z/ /O.NEW.KCAR.WW.Y.0032.110420T1400Z-110421T0600Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 352 AM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND RAIN LATE TODAY AND INTO TONIGHT. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW...ESPECIALLY ACROSS THE HIGHER TERRAIN NORTH AND WEST OF CARIBOU. * TIMING...MID MORNING INTO TONIGHT. * TEMPERATURES...IN THE LOWER TO MID 30S. * WINDS...EAST 10 TO 15 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW, SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ DUDA
4 follow-up statements
778 WWUS41 KCAR 201454 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1054 AM EDT WED APR 20 2011 MEZ001-003-004-202200- /O.CON.KCAR.WS.W.0011.000000T0000Z-110421T0600Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1054 AM EDT WED APR 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN LATER THIS AFTERNOON AND TONIGHT. * ACCUMULATIONS...5 TO 9 INCHES OF SNOW. ICE ACCUMULATION UP TO A TENTH OF AN INCH. * TIMING...THIS AFTERNOON INTO TONIGHT. * TEMPERATURES...UPPER 20S TO LOWER 30S. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...MODERATE IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-202200- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 1054 AM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN THIS AFTERNOON INTO TONIGHT. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. ICE ACCUMULATION UP TO A TENTH OF AN INCH. * TIMING...THIS AFTERNOON INTO TONIGHT. * TEMPERATURES...UPPER 20S TO LOWER 30S. * WINDS...EAST 10 TO 15 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-202200- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 1054 AM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN THIS AFTERNOON INTO TONIGHT. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW...ESPECIALLY ACROSS THE HIGHER TERRAIN NORTH AND WEST OF CARIBOU. ICE ACCUMULATION LESS THAN A TENTH OF AN INCH. * TIMING...THIS AFTERNOON INTO TONIGHT. * TEMPERATURES...AROUND 30 TO THE MID 30S. * WINDS...EAST 10 TO 15 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ NORCROSS
066 WWUS41 KCAR 202055 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 455 PM EDT WED APR 20 2011 MEZ001-003-004-210400- /O.CON.KCAR.WS.W.0011.000000T0000Z-110421T0600Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 455 PM EDT WED APR 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN. * ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 9 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...UPPER 20S TO AROUND 30. * WINDS...EAST 10 TO 20 MPH. * IMPACTS...MODERATE IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ011-031-032-210200- /O.EXB.KCAR.WW.Y.0032.000000T0000Z-110421T0200Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 455 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PRECIPITATION TYPE...FREEZING RAIN...SLEET AND SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY TONIGHT. * TEMPERATURES...LOWER TO MID 30S. * WINDS...EAST 10 TO 15 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-210400- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 455 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 7 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...AROUND 30 TO THE LOWER 30S. * WINDS...SOUTHEAST AROUND 10 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-210400- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 455 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...UPPER 20S TO AROUND 30. * WINDS...EAST 10 TO 20 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ NORCROSS
833 WWUS41 KCAR 210147 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 947 PM EDT WED APR 20 2011 MEZ011-031-032-210300- /O.CAN.KCAR.WW.Y.0032.000000T0000Z-110421T0200Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 947 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE MOSTLY RISEN ABOVE FREEZING AND PRECIPITATION HAS MOVED EAST OF THIS PORTION OF THE ADVISORY. $$ MEZ001-003-004-210600- /O.CON.KCAR.WS.W.0011.000000T0000Z-110421T0600Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 947 PM EDT WED APR 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...SLEET AND FREEZING RAIN. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 5 TO 9 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...26 TO 32. * WINDS...EAST AROUND 10 MPH. * IMPACTS...MODERATE IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW...SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. THE WEIGHT OF THE SNOW...SLEET AND ICE COULD CAUSE A FEW TREE BRANCHES TO SNAP ON POWER LINES RESULTING IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-210600- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD 947 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...OCCASIONAL LIGHT SNOW...SLEET AND FREEZING RAIN. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 2 TO 6 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...28 TO 33. * WINDS...EAST AROUND 10 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW... SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. THE WEIGHT OF THE SNOW...SLEET AND ICE COULD CAUSE A FEW TREE BRANCHES TO SNAP ON POWER LINES RESULTING IN SPORADIC POWER OUTAGES...MOSTLY NORTH OF A CARIBOU...ASHLAND LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ002-005-006-210600- /O.CON.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 947 PM EDT WED APR 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING RAIN. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EARLY MORNING. * TEMPERATURES...UPPER 20S TO AROUND 30. * WINDS...EAST 10 TO 20 MPH. * IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW... SLEET AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ VJN
181 WWUS41 KCAR 210407 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1207 AM EDT THU APR 21 2011 MEZ001-003-004-210515- /O.CAN.KCAR.WS.W.0011.000000T0000Z-110421T0600Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1207 AM EDT THU APR 21 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. STEADY PRECIPITATION HAS DIMINISHED ACROSS THE REGION. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. THERE WILL STILL BE SOME SOME OCCASIONAL LIGHT SNOW OR PATCHY FREEZING DRIZZLE...SO MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION. $$ MEZ002-005-006-010-210515- /O.CAN.KCAR.WW.Y.0032.000000T0000Z-110421T0600Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE... MONSON...BLANCHARD 1207 AM EDT THU APR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STEADIEST PRECIPITATION HAS DIMINISHED ACROSS THE AREA...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THERE WILL STILL BE SOME SOME OCCASIONAL LIGHT SNOW OR PATCHY FREEZING DRIZZLE...SO MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION. $$ DUDA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Apr 19, 10:10 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 19, 10:10 PM EDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1010 PM EDT TUE APR 19 2011
.SYNOPSIS...
LOW PRESSURE WILL APPROACH TONIGHT...PASSING JUST NORTH OF THE
REGION TOMORROW. THE LOW WILL DEPART THURSDAY MORNING WITH LIGHT
SHOWERS CONTINUING DURING THE DAY. HIGH PRESSURE WILL BUILD IN FOR
FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...AS LOW PRESSURE APPROACHES FROM THE WEST, INCREASED
CLOUDS AND RAISED LOWS FOR TONIGHT. EVENING MODEL RUNS JUST
STARTING TO COME IN. NEW NAM RUN ALONG WITH EARLIER MODEL RUNS
FROM TODAY INDICATE CHANGEOVER WILL OCCUR EARLY ENOUGH ACROSS
NORTHERN PENOBSCOT AND SOUTHERN AROOSTOOK COUNTIES THAT WILL KEEP
SNOWFALL AMOUNTS WELL BELOW WARNING CRITERIA THERE. WILL NOT MAKE ANY
CHANGES TO THE WATCH AT THIS TIME AND LET THE MIDNIGHT CREW MAKE
FINAL DECISION AFTER VIEWING THE REMAINDER OF THE MODELS RUN.
A BAND OF THICK STRATUS AND LIGHT SHOWERS OFF THE COAST OF MAINE
IS ASSOCIATED WITH A STALLED FRONTAL BOUNDARY. CLOUDS WILL BE ON
THE INCREASE TONIGHT AND INTO TOMORROW MORNING AS THIS BOUNDARY
SHIFTS NORTH AS A WARM FRONT. OVERNIGHT LOWS WILL RANGE FROM THE
MID TO UPPER TEENS IN PISCATAQUIS AND AROOSTOOK COUNTIES TO THE
LOWER 30S ALONG THE DOWNEAST COAST.
AS THE WARM FRONT ADVANCES NORTH...LOW PRESSURE WILL TRACK ACROSS
THE GREAT LAKES REGION AND THROUGH SOUTHERN QUEBEC WEDNESDAY. AS
THIS OCCURS PRECIPITATION WILL SPREAD FROM SW TO NE ACROSS MAINE.
THE COLD AND DRY AIRMASS AT THE SURFACE WILL RESULT IN THE
PRECIPITATION STARTING OFF AS SNOW AT MOST LOCATIONS. AS THE WARMER
AIRMASS MOVES NORTH...THE FROZEN PRECIPITATION WILL BE CONFINED TO THE
NORTHERN TWO-THIRDS OF THE REGION...MIXING WITH RAIN BY THE
AFTERNOON.
CLOSER TO THE EVENT THE MODELS HAVE BECOME MORE BULLISH WITH
QPF...AND THE CONSENSUS IS THAT NORTHERN COUNTIES COULD SEE AS MUCH
AS 4-8 INCHES OF SNOW BEFORE THE STORM WINDS DOWN WEDNESDAY NIGHT.
LOCATIONS FARTHER SOUTH WILL GET BETWEEN 2-4 INCHES OF SNOW. A
WINTER WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH LATE
WEDNESDAY NIGHT.
&&
.SHORT TERM /WEDNESDAY NIGHT/...
RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS MAINLY NORTHERN SECTIONS
THURSDAY AS UPSLOPE FLOW DEVELOPS. A LARGE AREA OF HIGH PRESSURE
WILL BUILD IN FOR FRIDAY WITH SUNNY SKIES HELPING TEMPERATURES REACH
THE UPPER 40S AND LOWER 50S TOWARDS MILLINOCKET AND BANGOR.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
CLOUDS WILL BE ON THE INCREASE FRIDAY NIGHT INTO SATURDAY AS LOW
PRESSURE APPROACHES FROM THE GREAT LAKES REGION. THIS LOOKS LIKE AN
ALL RAIN EVENT AS THE LOW LIFTS NORTH...KEEPING MAINE IN THE WARM
SECTOR. A COLD FRONT WILL SWEEP THROUGH SATURDAY NIGHT/SUNDAY
MORNING. HIGH PRESSURE AND DRY WEATHER WILL ARRIVE FOR SUNDAY INTO
MONDAY.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR THROUGH TONIGHT WITH DETERIORATING CONDITIONS
WEDNESDAY MORNING AND THROUGHOUT THE DAY. CONDITIONS WILL DROP AS
LOW AS LIFR/IFR AS SNOW AND RAIN SPREAD OVER THE AREA.
SHORT TERM: MVFR CONDITIONS ARE POSSIBLE FOR THE NORTHERN
TERMINALS ON THURSDAY IN LIGHTER RAIN AND SNOW SHOWERS. VFR
CONDITIONS ARE EXPECTED THURSDAY NIGHT THROUGH FRIDAY. MVFR
CONDITIONS ARE POSSIBLE SATURDAY INTO SUNDAY MORNING.
&&
.MARINE...
NEAR TERM: NO CONCERNS TONIGHT. WINDS AND SEAS WILL APPROACH
MARGINAL SCA CONDITIONS ON WEDNESDAY.
SHORT TERM: SCA CONDITIONS WILL DEVELOP THURSDAY AND THURSDAY
NIGHT.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM 8 AM EDT WEDNESDAY THROUGH LATE
WEDNESDAY NIGHT FOR MEZ001>006-010.
MARINE...NONE.
&&
NEAR TERM...HANES/FOSTER
SHORT TERM...HANES/FOSTER
LONG TERM...HANES
AVIATION...HANES
MARINE...HANESHazardous weather outlook, Apr 19, 3:17 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 317 PM EDT TUE APR 19 2011 MEZ001>006-010-201930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 317 PM EDT TUE APR 19 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. MEZ011-015>017-029>032-201930- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 317 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-201930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 317 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:37 AM EDT | Small Craft Advisory | CAR | 47 hr | |
| Apr 20, 3:52 AM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Washington | 20 hr |
Nearby
Winter Storm Warnings in Maine, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.